What causes blood discharge from the navel?

default
Posted on Sat, 1 Jul 2017 in Child Health
Question: Hello doctor,

Looks like a little blood has oozed out of navel of my 13 days old kid. The cord had detatched around 5 days back but this is the first time a little blood has come out. I cannot observe any recurrent blood flow as such from navel. Can you please confirm if this is normal or a reason of concern?

Thanks,
XXXXXX

doctor
Answered by Dr. Diptanshu Das 2 hours later
Brief Answer:
No need to worry.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. After the navel falling off occasionally minor bleeding may occur. Since the bleeding (oozing of blood) has stopped spontaneously nothing needs to be done about it. You may apply some antibacterial like neosporin ointment topically over the navel for the next few days.

In case the oozing occurs for a few more times you would need to consider taking the child to a doctor and giving a shot of Vitamin K since its deficiency can often lead to such a bleeding.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3789 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Neosporin

doctor1 MD

yes my daughter used a ruat razor to shave. it left two red paths that looked like she drug it too hard. the area puffed up and now has spots...

doctor1 MD

Hi, I have possibly an abscess/ lesions, three small ones (side by side) on the areola area of one of my breast. My Primary Care Doctor ordered a...

doctor1 MD

For several weeks I ve had an area in the inside of my backside, where the skin Is thinner, that swells and bleeds and hurts when I squeeze it. It...

doctor1 MD

My father has a open wound on his foot which we have been putting saline, hydrogen peroxide and neosporin but looks like it is getting worse what...

doctor1 MD

Hi Doc, My wife is taking "Lactare" to increase milk quantity. Currently the dosage is 3 capsules/day. Wanted to check: a. Any side effects using...

doctor1 MD

hi I have a concern I was getting water for the camber i was carrying it and all of sudden I tapped a gentlemen at work and I looked at him and I...

doctor1 MD

Hey doctor, Recently I noticed this black spot on the right side of my throat and I was just wondering if this is something I should get checked...

Get personalised answers from verified doctor in minutes across 80+ specialties

125 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2